The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Not really new, but never formally introduced myself

Hi- Ive been a long time lurker on this site for over 4 years and a very rare poster. I contracted this insane condition one Saturday morning right after taking a new antibiotic. This could have very well been a coincidence but nevertheless I will always link those 2 events. Im on 2 meds Verapamil and Nortriptyline and had some limited success over the years, but Im on a very restricted diet as well. Lately the meds arent really helping as much and Im becoming more reactive to many different things, lights, sounds, scents and random stuff like new clothing, makeup, etc. Its all very frustrating and has taken its toll on me, my marriage, my work, everything. Thankful to have this board as a resource and have learned far more here than I ever would have from my Dr. Hope I can be more of a contributor than a lurker going forward.

6 Likes

Hi Kier
I am so sorry that you are a fellow sufferer, it’s such a debilitating condition. Has the antibiotic you took been ruled out as the cause of your condition? I ask because some antibiotics are ototoxic and can hugely disrupt your balance system by being toxic to the ear. I am sure you will have read on here about Dr. Hain an expert in balance and dizziness disorders - he discusses ototoxic drugs at the link below - might be worth a read.
https://www.dizziness-and-balance.com/disorders/bilat/ototoxins.html
Best wishes
Mav

1 Like

Sorry for delayed reply. I think I had looked at the list of antibiotics a long while ago. It was actually Doxycycline that I took. It was the first pill and about an hour later my whole world changed. Fast forward 4 years later and still battling the beast. I thought i had a good handle on it for a whilebut as you know with this condition, it can change when it wants to. Recently tried to go up 10 mgs on Nortriptyline, but a couple weeks in my breasts got really swollen and painful. Wasnt sure if it was the meds or hormones (my hormones are going crazy these days in perimenopause) so I went back down to my usual dose. Thanks for your kind welcome. Its good to connect with others who understand!

1 Like

Our extreme sensitivity to anything and everything from light and smells to food and medication is what makes our lives so much more difficult than other people. Indeed often almost impossible. It must surely all stem from Central Sensitisation which must be either cause/effect (or perhaps even both), of the condition. We all struggle trying to increase our individual tolerance levels in order to improve our Quality of Life which is both necessary and good however, the more I think about it, the more I am convinced we also need to investigate any probable root cause in the hope that by doing so we may be able to tackle the condition from the other angle by addressing it. Not always possible but certainly worth a good try I’d say.

Have you had full blood counts carried out recently or ever thought to see somebody who could perhaps address these issues. I’m no medic but vitamins drive hormones and vitamin insufficiency or deficiency which btw can be influenced by dietary restrictions can often be easily addressed. Part of the MAV treatment package is to address comorbidities though most medics do seem to ignore this.

1 Like